IVIG and Migraines
AnonymousAugust 29, 2009 at 7:19 pm
I have been receiving IVIG every three weeks for over a year. I seemingly have had no problems with the Infusions. Two days after my previous Infusion, I felt very nauseous, my right arm started aching, I had a dull throbbing over my left eye. The head ache was not that painful. Then I tried to speak. My speech was garbled. It was like an out of body experience where I could see my mind trying to work but it could not. It was not like just forgetting the right word, it was garbled. I was fine in just a few moments. I thought I had a TIA.
The nuerologist scheduled a MRI. The MRI was fine. He told me I had a migraine. I had always been under the impression that a migraine was excruciating pain. Again, it was just a dull throb. I have experienced many dull throbs since receiving Infusions. I am relating this in case anyone else has the same experience. The doctor said he was pretty sure it was a migraine when I had described it, but the MRI was necessary to make sure.
I was glad to make sure myself.
AnonymousAugust 31, 2009 at 10:24 pm
my son, Ryan who has CIDP used to get IVIG and he got migraines and when he had his migraines he had to be in a dark room and he was in a lot of pain. it would last days. light would make it worst.
I have never heard of a migraine making someones speech garbled. If it happens again after IVIG I would stop the IVIG. Is the infusion center using a different brand of IVIG than you have used in the past? I would maKE SURE they didn’t switch IVIG brands.
Good luck I hope you find your answers.
AnonymousAugust 31, 2009 at 11:39 pm
I actually had them speed up the Infusion prior to this happening.
I have since looked on the internet concerning migraines. Under “Signs that a migraine is coming” it lists “Problems saying words and making sentences”.
I thought I had never had a migraine in the past, because I have only had very mild throbbing over one eye or the other. I have never had the severe headaches I have always thought were migraines.
I will go back to my slower speed of Infusion. Again, I mentioned this because others may be having migraines but not realizing it since it may not be severe pain. I was greatly relieved that it was not a TIA.
AnonymousSeptember 1, 2009 at 12:54 am
When my infusion rate is turned up too quickly I got what I call a “Brain Blast”. I couldn’t talk/think/move. I’m literally in shock from it and when the rate gets reduced I’m still floating. I end up in bed feeling ill.
This also happened when the chest port is first cleared with saline. If the nurse slams the fluid in I feel like my brain blew off.
My migraines have been large and small over the first 2 1/2 years of IVIG.
AnonymousSeptember 1, 2009 at 12:59 am
In January, I experienced what was diagnosed as an ocular migraine one evening following an IVIG treatment. It began as a flashing bright spot appearing in the center of my field of vision in one eye, which then grew into a pulsating geometric pattern in bright primary colors of red, yellow, blue and green that spread over my entire field of vision, then faded and dissipated, lasting about forty-five minutes total. There was no headache at all, just this very weird and disconcerting visual hallucination. My primary care doctor sent me to an ophthalmologist specializing in retinal disorders who said it was probably the result of a spasm in a blood vessel in the brain. He could not definitively pin the cause on the IVIG treatment, although it hardly seemed merely co-incidental, and the increased viscosity of my blood following the infusion could very possibly have led to the blood vessel spasm. Anyway, it was a benign event, nothing to worry about, like nothing I had ever experienced either before or since, just another adventure with CIDP.
You must be logged in to reply to this topic.